Ohio, 2001

Flash Flood in Ohio, January 30 to 31, 2001

January 30 to 31, 2001 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 30, 4:00 AM EST, 6 hours 20 minutes earlier.

Area forecast discussion, Jan 30, 4:00 AM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 AM EST TUE JAN 30 2001

BULK OF PRECIP MOVING ACROSS REGION ATTM
FOLLOWED BY MORE VIGOROUS SHRT/WV ACCOMPANYING FNT BY 15-18Z
SO WILL MENTION -SHRA TDY AND CHC TSTM WITH STEEP LAPSE RATE/CAA.
WILL MENTION GUSTY WINDS ALSO.
ANOTHER SHRT/WV APPROACHES AREA TNGT SO WILL KEEP LIKELY POPS
BUT WILL ONLY MENTION PSBL CHANGE OR MIX TO -SHSN IN FAR N.
WILL XNTD ADVISORY FOR FAR 4 N CNTYS TIL 10A THIS MRNG...WITH
COLDER SFC BNDRY/SNOW PACK MAY TAKE A LITTLE LONGER FOR
COMPLETE CHANGE OVER TO LIQUID.

R.O. FROM SNOW MELT BEGINNING MONDAY AND RAIN OVNGT/INTO TUES
WILL CAUSE AREA STREAMS TO RISE SOME...STM ISSUE.

PIT   48  34  37  29 /  70  60  40  20
HLG   49  34  37  29 /  70  60  40  20
MGW   52  35  40  30 /  70  60  40  20
ZZV   51  35  40  30 /  60  60  40  20
PHD   48  34  37  28 /  70  60  40  20
FKL   41  31  34  25 /  80  60  50  40
DUJ   39  32  33  24 /  80  60  50  40
LBE   49  33  38  28 /  70  60  40  20
BTP   45  32  35  25 /  80  60  50  20
IDI   46  33  36  27 /  70  60  40  20
ODM   48  33  37  27 /  70  60  40  20

.PBZ...
MD...NONE.
OH...NONE.
PA...WINTER WEATHER ADVISORY TIL 10AM PAZ008-009-015-016.
WV...NONE.

In the hours before

Special weather statement, Jan 30, 5:20 AM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 AM EST TUE JAN 30 2001

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023-
029>032-WVZ001>004-012-021>023-041-301600-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-GARRETT MD-
GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON OH-
LAWRENCE PA-MARION WV-MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-
MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-
WASHINGTON PA-WESTMORELAND PA-WETZEL WV-
520 AM EST TUE JAN 30 2001

MOTORISTS SHOULD EXERCISE CAUTION IN THE MORNING COMMUTE AS ROADWAYS
ARE WET FROM OVERNIGHT RAINS AND VISIBILITIES ARE REDUCED BY FOG IN
SOME LOCALITIES.

TEMPERATURES WILL BE ON THE MILD SIDE RANGING FROM 40S TO LOWER 50S
TODAY. RAIN WILL TAPER OFF TO SHOWERS THIS MORNING...THERE IS EVEN A
CHANCE FOR THUNDERSTORMS MAINLY LATE MORNING AND AFTERNOON IN THE
REGION. WINDS MAY GUST OVER 30 MPH ALSO.

RAINFALL AMOUNTS ACROSS THE REGION OVERNIGHT THROUGH 5AM THIS
MORNING RANGED FROM ONE QUARTER TO ONE HALF INCH.

RUNOFF FROM SNOWMELT SINCE MONDAY ALONG WITH RAINFALL OVERNIGHT
THROUGH TODAY WILL RESULT IN RISES ON AREA STREAMS AND CREEKS.
ALSO THE INCREASED STREAMFLOW MAY RESULT IN SOME ICE BREAKUP AND
MOVEMENT AS WELL THROUGH TONIGHT. IF YOU LIVE ALONG A STREAM OR CREEK
BE ALERT FOR ANY CRAPID WATER LEVEL CHANGES OR RISES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Belmont

When
January 30, 10:20 AM EST to January 31, 10:00 AM EST
Where
Belmont County, Neffs
Reported by
LAW ENFORCEMENT
Coordinates
40.016, -80.988 (the zone’s center; the record gives no point)

An ice jam on Trough Run produced some minor roadway flooding, closing Trough Run Road near Neffs for several hours.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, January 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229610.